I really appreciate that I've found this blog as it's inspired me to scratch that itch I've been having for the last several months, if not more! The itch, of course, is to get off Zoloft! I've been on it now for four years now (started with 50mg and have done 100mg over the last year+).
The "bad" that I'm agreeing with everyone on is the weight gain! Uhg!? I'm 34, 6'1" and was around 178 when I started on it four years ago. Now...*big sigh,* I'm at about 210!? My doctor even told me that I'm on the edge of being "overweight" for my height, etc. I guess I was always thinking it was just my body "getting old" and my metabolism slowing down, but I now see that I'm not alone in this battle! Years ago I was on Celexa and I too had gained about 20 lbs on that within a year or two and dropped the weight once I took myself off. I have to agree with others on here where I feel my body is telling me to stop, pick myself up, and dust off the Zoloft dust that feels more like it's dragging me down than picking me up! Oh!? And has anyone experienced night-sweats with this drug?? Holy crap! It's not every night, but almost! I asked my doctor about it and she did say that is a possible side effect of the drug. That, and I seem to sweat at the drop of a hat!? Uhg...It's annoying and embarrassing!
So here I am! I want to join the forum in the hopes of being Zoloft free as well! In the last several months I've felt as though I don't have much energy and am a garbage disposal for any and all foods!? I've gone from a 32' waist up to a 36!! Even as a guy it's embarrassing to not have that confidence in myself to be out with friends or in public and feel good about myself! I'm getting back in to the gym, and have been taking B12 in the hopes of aiding in the weaning process. I'm glad that there are a couple other antidotes that I can take part in (Benadryl, fish oils and exercise).
I'm not looking forward to the withdrawal as I had all of the same symptoms going off Celexa that a lot of you have encountered going off Zoloft (brain zaps, head aches, insomnia, etc, etc...), but I guess it will be chatting with you folks on here and keeping that light at the end of the tunnel in sight!
Anyway, I appreciate all the feedback you all have put on here and I'll be starting the tapering off tomorrow...the suggested 75mg for two weeks, then 50mg...etc..etc... This is actually what doctors prescribe anyway. They advised me to do that for Celexa years back.
So,...here goes!!! I'll keep checking the post and will update as well!
I am back on Effexor XR and do well with this medication. I had the night sweats with Zoloft and I do have night sweats with Effexor but not every night.
The medication that I gained the most weight from was Cymbalta and that was the one that also caused my BP to run low. Everyone reacts differently to the meds and I always try to give any new med a chance as I know it takes 6-8 weeks for the medication to be at it's peak. With Zoloft, the Dr. kept wanting me to increase the dose as she did not feel my dose was high enough but the medication made me feel nasty so I finally put the brakes on and we agreed that I would restart the Effexor.
I strongly agree that weaning off of any of the antidepressants needs to be down under the direct supervision of your Dr. and do not go to fast. You have been on it this long so take your time weaning from Zoloft.
I wish you luck and be well,
Post Edited (louie1234) : 10/27/2012 8:43:25 PM (GMT-6)
Post Edited (John247) : 10/27/2012 10:16:06 PM (GMT-6)